• Announcements

    • Joelf

      Upgraded Sclero Forums!   05/18/2017

      Welcome to the Upgraded and Redesigned Sclero Forums!!   Our Forums are even better and more up to date than before.   Happy Posting to all our Members!!
Margaret

Depression

5 posts in this topic

Hi Everyone,

 

I could use some advice/help again. I know that we have talked about depression before on the forum. Gareth has rotated SSRI's for his OCD for several years now.

 

Before the sclero hit last fall, he was switched from Luvox (the best for him) to Lexapro. Anyways, the Lexapro doesn't work as well and his OCD is driving me nuts. The psych doesn't want to switch him back to Luvox, though, because he's afraid he will go into major depression. I guess the Lexapro is also used for depression but Luvox isn't. I guess he feels the Lexapro has prevented Gareth from going into a depression.

 

Soooooooooo, those of you that are on meds (like Plaquenil) and are feeling pretty good or are in 'remission'.......does the lingering feelings of depression stay with you? I don't want to jeopardize his mental wellbeing, but this OCD is getting pretty bad.

 

You can IM me privately if you'd like.

 

Thanks.......... and take care, Everyone.

Margaret

Share this post


Link to post
Share on other sites

Margaret,

I'm sorry I can offer any advice on the drugs or with personal experience of severe depression. My depression (the little I have) is tied more to hormones than anything else. None of the drugs I've been on have caused depression. My mother never got depressed about anything and my hubby is always telling me how much of my mother I am.

 

Depression can be caused by so many things and with Garath I'm sure it's really hard to know because he can't really tell you. The only thing I can offer besides for some really big hugs for both of you is a link to our depression page. You might find something there that will help.

 

I know other experience depression so hopefully you'll get some personal experiences.

 

Big Hugs,


Janey Willis

ISN Support Specialist

(Retired) ISN Assistant Webmaster

(Retired) ISN News Director

(Retired) ISN Technical Writer for Training Manuals

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Margaret,

 

Depression affects each person differently. I hope Gareth can find appropriate medication. Unfortunately, it can take 4-6 weeks before one knows whether it is working or not and there can be significant side effects. Our brain is such a complex organ and very sensitive to any external chemicals. I have tried over half a dozen medications including Lexapro and finally settled on Paxil. Lexapro was causing severe sleepiness and I did not find that much relief.

 

Lexpapro and Luvox both are similar medications – SSRI antidepressant. I believe Lexapro is a newer medication. If I were you and something is working for me, I will insist on continuing same thing


Kind regards,

 

Kamlesh

 

 

Share this post


Link to post
Share on other sites

Sorry Margaret, I have no experience with any of the medications you mention. I am sorry Gareth's OCD is worsening and that you are worried again about your precious boy.

 

I have to tell you, you have got to be one of the strongest, lovingest mothers I have ever had the pleasure of knowing. I don't know how you and Gareth cope with all that life has dealt you. Where do you get YOUR support from (besides here?)

 

You have so much to deal with, I hope you are remembering to take care of yourself too.

 

Thinking of you,

Love,

Barefut


Take care,

Barefut

 

Serena Justis

ISN Blogger

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hi Everyone,

 

Janey....how did I miss that page on Depression?!?!? Man..........there is a lot of articles to connect depresion with sclero. Right now, though, it's not depression, but the OCD that is driving me nuts. He was diagnosed with it years before the sclero, so I know it's not related to that.......it comes along with the autism!!! Anyways, his next appt with the psych doctor is the beginning of Nov. I *think* I will insist on trying to switch him back to Luvox and if it doesn't work and he seems to be getting depressed, then at least we will know. We can always switch him back to the Lexapro.

 

Thanks everyone......and take care,

Margaret

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now